MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON, S.A. BD PHASEAL; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515056
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd injector locking n40-o had leakage through the membrane.The following information was provided by the initial reporter: material # 515056 batch # unknown.Verbatim: 2/1 dose of methotrexate had leaked out the end of the phaseal (which should not be able to happen--it is supposed to be a closed system and was not attached to the other part of the phaseal which allows flow).There was supposed to be something like 0.32ml in the syringe but there was only 0.3 and we could see the yellow chemo under the clear cap of the phaseal.Chemo pharmacy thankfully made us a new dose and we took a picture of the leaked dose hazardous drug exposure, delay in care.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: one photo was provided to our quality team for investigation.Through visual inspection, the injector is observed connected to a syringe and there is a yellow stain observed near the injector cap.No damage or additional product defects were observed.During manufacturing, all lots undergo leakage and pressure testing to ensure membrane integrity and verify the pressure the membrane can withstand.The performance of the sealing membrane is reduced after multiple perforations and extended activation time, the membranes are designed to be punctured up to ten times.As the lot involved in this incident is unknown, a device history review could not be performed.Based on the photo evaluation and without the physical sample to evaluate, no root cause related to the product or our manufacturing process could be identified at this time.It¿s important to ensure the injector is connected to a mating optima component when engaging.Applying pressure to the syringe when the injector is not properly engaged can create internal pressure that may damage the membrane.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD PHASEAL
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24401043
Report Number3003152976-2026-00081
Device Sequence Number8269790
Product Code ONB
UDI-Device Identifier00382905150562
UDI-Public(01)00382905150562
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K201099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515056
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown